# SDR CA110912001

- Difficulty date: September 4, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 6,838 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCC4YR2
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire
- Condition: Broken
- Location: Landing Gear
- Part time: 6,800 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT PERFORMED NON-EVENT LANDING WITH NO INDICATION OF THE NOSE GEAR DOWN AND LOCKED.  ON APPROACH, THE PILOT SELECTED GEAR DOWN, WITH ONLY TWO MAIN GEARS DOWN AND LOCK INDICATION (2 GREEN LIGHTS).  THE NOSE GEAR DOWN AND LOCK GREEN LIGHT DID NOT ILLUMINATE, IN-TRANSIT LIGHT REMAINED ILLUMINATED, AND THE LANDING GEAR HANDLE DID NOT RETURN TO NEUTRAL.  THIS ACFT IS FITTED WITH A MIRROR ON THE LT SIDE NACELLE, AND THE PILOT COULD SEE THE GEAR WAS DOWN HOWEVER COULD NOT CONFIRM LOCKED.  THE PILOT TRIED CYCLING THE GEAR AND COULD NEVER GET THE NOSE GEAR DOWN AND LOCK INDICATION TO ILLUMINATE.  THE PILOT ALSO DID AN EMERGENCY GEAR EXTENSION WITH THE HAND PUMP WITH NO SUCCESS.  THE PILOT WAS FORCED TO LAND THE ACFT WITH NO DOWN AND LOCK INDICATION FOR THE NOSE.  THE LANDING WAS A NON-EVENT.  HOWEVER, THE NOSE DOWN AND LOCK LIGHT ILLUMINATED THE INSTANCE THE NOSE TOUCHED THE RUNWAY (IN-TRANSIT LIGHT WENT "OUT" AND HANDLE RETURNED TO NEUTRAL).  THE ACFT WAS PLACED ON JACKS AND THE NLG SYS INSPECTED.  DETAIL INSPECTION OF THE NOSE GEAR DOWN AND LOCKED SWITCH REVEALED A BROKEN WIRE AT CONNECTOR E346 WIRE C72FC PIN9. THIS WIRE PROVIDES INPUT TO THE HYD POWER PACK FROM THE NOSE GEAR DOWN AND LOCK SWITCH. THE WIRE WAS REPAIRED, LANDING GEAR SYS FUNCTION CHECKED, AND ACFT RETURNED TO SERVICE.
